Acne Archives

Acne cures causing wrinkles?

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Acne cures causing wrinkles?

Posted by
Beth on November 10, 2003 at 06:07:50:

Hello all

I am 37 and have had the blessed luck to have great skin most of my life... until I turned 35. I've been pestered by recurrent acne since then. (right about the time I changed from Demulen birth control pills, to Orthotricyclen as a matter of fact. I was told Demulen was old, and Ortho newer/better drug and because they tout themselves as being the birth control pill GOOD for helping prevent acne, you would think that wouldn't be it...)

anyway. I'd be interested in exploring the BCP angle somewhat... but my immediate concern is, are the various things my doc has me on, going to exacerbate wrinkles? for a dermatologist, he has a very sanguine, "eh, who cares, you can't avoid them anyway" approach to wrinkles. I happen to care very much - I've also been lucky to age more slowly than 'normal' (runs in my family) and I didn't even so much as see a laugh line until 35, either. (hmm, BCP change, or just aging). I've especially noticed more lines in the past 6 months - do they really come up that quickly? one day, smooth, the next - oof.

I'm using a benzoyl wash, erthromycin solution to pat on my face, and minocyclin pills. (the erythro pills made me sick, so I am back on minocyclin, but as I've used it off and on for 2+ years, it isn't doing what it should anymore).

what is weird is, one side of my face is completely fine. no zits. the other side - 2 weeks out of the month (right after period) the zits subside & there is just some redness where they were. 2 weeks - just before, and during period, the zits come back. seems to be the same spots, too. there are maybe 5-6 separate spots where a zit wil pop out - a few on my cheek, mostly on my jaw line. not cysts, just a red or white bump - but it's making me nutty. even with normal makeup on, the redness comes through so I have this spotty side of my face. and of course even when they subside, the redness stays.

will the drugs I am on, which don't appear to be doing a whole hell of a lot for my acne but I am afraid to stop them... make my wrinkles worse? my doctor actually wants to put me on accutane b/c I've been on this stuff for a while and still have zits... but I think gosh, isn't that for people with cysts and really embedded acne? this is just recurrent spots. I hear horror stories about accutane.

I read this board last night re: egg yolks, so I smeared some on my face last night and will try that for a week or two.. thoughts?

help, anyone? thank you...

Beth



Re: Acne cures causing wrinkles?

Posted by Clear skin on November 10, 2003 at 08:47:23:

In Reply to: Acne cures causing wrinkles? posted by Beth on November 10, 2003 at 06:07:50:

Some advice you don't probably wanna hear: DITCH the BCPs AND the antibiotic crap. That stuff will cause more problems for you than just your skin if you stay on it.

Meanwhile, just about any good acne product (OTC or Rx), whose action is to DRY, will eventually create wrinkles.



Re: Acne cures causing wrinkles?

Posted by Candida survivor on November 10, 2003 at 10:20:17:

In Reply to: Acne cures causing wrinkles? posted by Beth on November 10, 2003 at 06:07:50:

Beth,

To me, the combination of BC pills and antibiotics is a very dangerous combination. Both of these alone can predispose you to Candida yeast overgrowth. As a matter of fact, you probably already have a Candida overgrowth and Leaky Gut Syndrome (LGS) which is causing your acne, and then add the antibiotics with BC pill, and the yeast/fungus is gaining more of a hold on your body.

Essential Fatty Acids and an overall whole foods diet, with emphasis on NO SUGAR are essential. Read the archives on the following subjects: Candida, Acne, Wellness, Essential Fatty Acids.

Choose an alternate form of BC, such as diaphragm or sponge, or IUD (perhaps copper is better, because the platic ones secrete hormones which can contribute to the yeast problem).

I took antibiotics for acne, and also the BC pills, and eventually had a debilitating severe and chronic overgrowth of candida. You are truly playing with danger.

Good luck to you,

Sapphire

Follow Ups:


Re: Acne cures causing wrinkles?

Posted by
Beth on November 10, 2003 at 12:46:39:

In Reply to: Re: Acne cures causing wrinkles? posted by Clear skin on November 10, 2003 at 08:47:23:

ew, you're right. although I am careful not to put the drying stuff near my eyes - just on the spots.

the thing is, my skin had been clear for well over a year, when this summer I forgot to replace my pill prescription and went a month without it - and the zits came back, and now won't go away. it's like that month off screwed with my hormones - you'd think by now it would have evened out though!



Re: Acne cures causing wrinkles?

Posted by Candida survivor on November 10, 2003 at 13:29:09:

In Reply to: Re: Acne cures causing wrinkles? posted by Beth on November 10, 2003 at 12:46:39:

Beth,

Actually, Retin-A, which is a very well known topical acne preparation, dries out the skin. But since it causes the top layer of skin to exfoliate, it actually has been shown to help wrinkles become LESS apparent. So just because something dries out the skin does not necessarily mean it will cause wrinkles.

Sapphire



Re: Acne cures causing wrinkles?

Posted by Fluffy on November 10, 2003 at 17:28:36:

In Reply to: Re: Acne cures causing wrinkles? posted by Candida survivor on November 10, 2003 at 13:29:09:

Had a similar problem, and my Dr put me on Accutane,
which actually compounded the problem considerably,
caused other problems as well. Do you know that there
are attorneys who advertise to handle cases of persons
who think they have been harmed with Accutane? It is a
powerful drug. Anyway, the others are right. Antibiotics
will cause the yeast overgrowth, and OTHER kinds of
problems will continue to pop up. Try doing something
about the yeast, as suggested. Maybe get tested for it,
or try an anti-fungal, as well as addressing it through
diet?

Follow Ups:


Re: Acne cures causing wrinkles? (premenopausal acne) Archive.

Posted by Walt Stoll on November 11, 2003 at 08:22:33:

In Reply to: Acne cures causing wrinkles? posted by Beth on November 10, 2003 at 06:07:50:

Hi, Beth.

Your genes are good. All they need is a little help since you are getting older.

The wellness approach (along with the B5 and EFAs), in the archives, is your best bet to delay this at least past menopause and then who knows?

Let us know what you learn and how you do.

Walt

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!